Alert archive / Iowa / Flood Watches in 2008

Flood Watch 3, NWS La Crosse, WI

September 12, 2008Grant County, Wisconsin; Clayton County, Fayette County, Iowa

NWS La Crosse, WI issued this flood watch at Sep 12, 2008, 2:02 PM CDT for Grant County, Wisconsin; Clayton County, Fayette County, Iowa. It took effect at Sep 13, 2008, 12:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2008, 2:02 PM CDT (19:02 UTC)
In effect from
Sep 13, 2008, 12:00 AM CDT
Expired
Sep 13, 2008, 8:32 AM CDT
In force
9 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Clayton County, IA, Fayette County, IA, Grant County, WI

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KARX 121902
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
202 PM CDT FRI SEP 12 2008

...HEAVY RAIN TO DEVELOP OVERNIGHT...

.AN UNSEASONABLY MOIST AIR MASS WILL RIDE NORTHWARD ACROSS A WEST
TO EAST RUNNING FRONTAL BOUNDARY...WHICH STRETCHES ACROSS IOWA AND
ILLINOIS TONIGHT...WHILE AN UPPER AIR DISTURBANCE CHURNS NORTHEAST
ACROSS THE REGION THROUGH SATURDAY. AS A RESULT...RAIN WILL
CONTINUE TO FALL ALONG AND NORTH OF THE BOUNDARY...WITH THE SYSTEM
SHIFTING NORTH...AND THE RAINFALL MOVING INTO PORTIONS OF
MINNESOTA AND MUCH OF WISCONSIN BY EARLY SATURDAY. DUE TO THE VERY
MOIST AIR...HEAVY RAINFALL WILL ACCOMPANY THIS SYSTEM...AFFECTING
MUCH OF IOWA AND ILLINOIS...AND POSSIBLY AS FAR NORTH AS SOUTHERN
WISCONSIN. HOURLY RAINFALL RATES OF AROUND AN INCH PER HOUR WILL
BE POSSIBLE...WITH TOTALS OF 2 TO 3 INCHES.

IAZ029-030-WIZ061-130315-
/O.NEW.KARX.FA.A.0003.080913T0500Z-080913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
202 PM CDT FRI SEP 12 2008

...FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...CLAYTON AND FAYETTE. IN SOUTHWEST WISCONSIN...GRANT.

* FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY AFTERNOON

* HEAVY RAIN WILL DEVELOP SOUTH OF THE REGION TONIGHT...MOVING
  NORTHWARD INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN AFTER
  MIDNIGHT. THE RAIN WILL THEN CONTINUE THROUGH SATURDAY MORNING.
  RAINFALL RATES OF UP TO AN INCH PER HOUR WILL BE POSSIBLE...WITH
  TOTALS OF 2 TO 3 INCHES.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

RIECK
5 follow-up statements
000 
WGUS63 KARX 122316
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
616 PM CDT FRI SEP 12 2008

...HEAVY RAIN TO DEVELOP OVERNIGHT...

.STEADY LIGHT TO MODERATE RAIN WILL CONTINUE TO SLOWLY MOVE NORTH
INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS EVENING. LATE IN
THE EVENING...AND MORE SO AFTER MIDNIGHT...MUCH HEAVIER RAINS WILL
MOVE INTO THE AREA FROM CENTRAL IOWA...OVERSPREADING PARTS OF
NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. THE LATEST TRENDS
CONTINUE TO SUPPORT A POTENTIAL OF VERY HEAVY RAIN FOR AREAS FROM
WEST UNION TO BOSCOBEL. ONCE THE RAIN TAPERS OFF IN THE MORNING
HOURS ON SATURDAY...WIDESPREAD AMOUNTS FROM 2 TO 3 INCHES ARE
POSSIBLE ALONG AND SOUTH OF THE AFOREMENTIONED LINE...WITH
ISOLATED AMOUNTS TOWARDS 4 OR 5 INCHES POSSIBLE. THIS AMOUNT OF
RAIN WILL CAUSE SIGNIFICANT RISES ON AREA RIVERS AND STREAMS...AND
MAY SEND THEM INTO FLOOD. DUE TO EXTREMELY HIGH AMOUNTS OF
MOISTURE ACROSS THE AREA...THERE IS THE POTENTIAL FOR RAINFALL
RATES IN EXCESS OF AN INCH OR INCH AND A HALF PER HOUR. IF SEVERAL
HOURS OF THIS TYPE OF RAIN OCCUR OVER ONE LOCATION...THEN FLASH
FLOODING MAY DEVELOP. 

IAZ029-030-WIZ061-130730-
/O.CON.KARX.FA.A.0003.080913T0500Z-080913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
616 PM CDT FRI SEP 12 2008

...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT
THROUGH SATURDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST IOWA...CLAYTON AND FAYETTE. 
  IN SOUTHWEST WISCONSIN...GRANT.

* FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY AFTERNOON

* HEAVY RAIN WILL DEVELOP SOUTH OF THE REGION THIS
  EVENING...MOVING NORTHWARD INTO NORTHEAST IOWA AND SOUTHWEST
  WISCONSIN MAINLY AFTER MIDNIGHT. THE RAIN WILL THEN CONTINUE
  INTO THE MORNING HOURS ON SATURDAY. RAINFALL RATES OF UP TO AN
  INCH PER HOUR OR MORE WILL BE POSSIBLE...WITH STORM TOTAL
  RAINFALL OF 2 TO 3 INCHES...WITH ISOLATED 4 OR 5 INCH REPORTS
  NOT OUT OF THE QUESTION.

* THIS SIGNIFICANT AMOUNT OF RAINFALL WILL CAUSE RIVERS AND
  STREAMS TO QUICKLY RISE. SOME RIVERS OR STREAMS MAY GO INTO
  FLOOD. IF THUNDERSTORMS TRAIN OVER THE SAME AREA FOR SEVERAL
  HOURS...FLASH FLOODING MAY RESULT.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

BINAU
000 
WGUS63 KARX 130440
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1140 PM CDT FRI SEP 12 2008

...HEAVY RAIN TO DEVELOP OVERNIGHT...

.STEADY MODERATE RAIN WILL CONTINUE TO SLOWLY MOVE NORTH INTO
PORTIONS OF NORTHEAST IOWA AND EXTREME SOUTHWEST WISCONSIN
OVERNIGHT...SLOWLY INCREASING IN COVERAGE AND INTENSITY AS IT
PUSHES FURTHER INTO WISCONSIN. RAINFALL RATES THROUGH MUCH OF
THE OVERNIGHT HOURS WILL REMAIN AROUND A QUARTER TO A HALF INCH
PER HOUR ACROSS THE FLOOD WATCH AREA. LATE IN THE NIGHT TOWARD THE
EARLY MORNING HOURS ON SATURDAY...RAINFALL RATES COULD INCREASE
TOWARD AN INCH PER HOUR OR MORE AS THE MAIN PORTION OF THE STORM
SYSTEM MOVES THROUGH. THIS IS WHEN THE BULK OF THE RAINFALL WILL
OCCUR...FROM LATE TONIGHT INTO SATURDAY MORNING. LATEST
INDICATIONS ARE THAT THE HEAVIEST RAINS WILL STAY JUST TO THE
SOUTH AND EAST OF THE AREA...BUT STILL...WITH INCREDIBLY HIGH
MOISTURE IN THE ATMOSPHERE...RAINFALL COULD BE HEAVY AND ADD UP
QUICKLY. THUS...THE FLOOD WATCH REMAINS IN EFFECT...AS PROLONGED
AREAS OF HEAVY RAIN MAY CAUSE RAPID RISES ON AREA RIVERS AND
STREAMS...AND SEND THEM INTO FLOOD. RAINFALL TOTALS FROM 1 TO 3
INCHES WILL BE POSSIBLE...LOCALLY MORE IF THUNDERSTORMS CAN
TRAIN...OR REPEAT...OVER THE SAME AREAS LATER TONIGHT AND SATURDAY MORNING.

IAZ029-030-WIZ061-131245-
/O.CON.KARX.FA.A.0003.080913T0500Z-080913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
1140 PM CDT FRI SEP 12 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST IOWA...CLAYTON AND FAYETTE. 
  IN SOUTHWEST WISCONSIN...GRANT.

* THROUGH SATURDAY AFTERNOON

* RAIN WILL INCREASE IN INTENSITY...ESPECIALLY LATER TONIGHT INTO
  SATURDAY MORNING. RAINFALL RATES OF UP TO AN INCH PER HOUR OR
  MORE WILL BE POSSIBLE...WITH STORM TOTAL RAINFALL OF 1 TO 3
  INCHES...WITH LOCALLY HIGHER AMOUNTS.

* THIS SIGNIFICANT AMOUNT OF RAINFALL WILL CAUSE RIVERS AND 
  STREAMS TO QUICKLY RISE. SOME RIVERS OR STREAMS MAY GO INTO 
  FLOOD. IF THUNDERSTORMS TRAIN OVER THE SAME AREA FOR SEVERAL 
  HOURS...FLASH FLOODING MAY RESULT. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

BINAU
000 
WGUS63 KARX 130848
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
348 AM CDT SAT SEP 13 2008

...HEAVY RAIN THREAT CONTINUES THIS MORNING...

.A VERY MOIST AIRMASS CONTINUES TO BE PUSHED NORTHWARD AND OVER A
STATIONARY FRONTAL BOUNDARY ACROSS SOUTHERN IOWA INTO NORTHERN
ILLINOIS. HEAVY RAINS WERE OCCURRING CLOSER TO THE FRONT...WITH
LIGHT TO OCCASIONALLY MODERATE RAINS FURTHER NORTH INTO NORTHEAST
IOWA AND FAR SOUTHERN WISCONSIN. AS A STRONGER UPPER LEVEL
DISTURBANCE MOVES EAST ACROSS THE CENTRAL AND NORTHERN PLAINS THIS
MORNING...THE HEAVIER RAINS...WITH RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR MAY STILL LIFT NORTH INTO PORTIONS OF NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN. THUS...THE FLOOD WATCH REMAINS IN
EFFECT...AS A PROLONGED PERIOD OF HEAVY RAIN MAY CAUSE RAPID
RISES ON AREA RIVERS AND STREAMS...AND SEND THEM INTO FLOOD.
RAINFALL TOTALS FROM 1 TO 3 INCHES WILL BE POSSIBLE...LOCALLY MORE
IF THUNDERSTORMS REPEAT OVER THE SAME AREAS THIS MORNING.

IAZ029-030-WIZ061-131700-
/O.CON.KARX.FA.A.0003.000000T0000Z-080913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
348 AM CDT SAT SEP 13 2008

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST IOWA...CLAYTON AND FAYETTE. 
  IN SOUTHWEST WISCONSIN...GRANT.

* UNTIL 1 PM CDT THIS AFTERNOON

* HEAVY RAINS...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND
  STORM TOTALS OF 1 TO 3 INCHES REMAIN POSSIBLE ACROSS THE WATCH
  AREA THIS MORNING.

* THIS SIGNIFICANT AMOUNT OF RAINFALL IN A SHORT PERIOD OF TIME
  WILL CAUSE RIVERS AND STREAMS TO QUICKLY RISE. SOME RIVERS OR
  STREAMS MAY GO INTO FLOOD. IF THUNDERSTORMS REPEAT OVER THE
  SAME AREA FOR SEVERAL HOURS...FLASH FLOODING MAY RESULT.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

RRS
000 
WGUS63 KARX 131238
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
738 AM CDT SAT SEP 13 2008

...THREAT OF HEAVY RAINS DIMINISHING...

.A VERY MOIST AIRMASS CONTINUES TO BE PUSHED NORTHWARD AND OVER A
STATIONARY FRONTAL BOUNDARY ACROSS SOUTHERN IOWA INTO NORTHERN
ILLINOIS. HEAVY RAINS CONTINUED TO OCCUR CLOSER TO THE
FRONT...HOWEVER THESE HEAVIER RAINS HAVE SHOWN LITTLE MOVEMENT
NORTHWARD TOWARD THE AREA SINCE 4 AM. LIGHT TO OCCASIONALLY
MODERATE RAINS CONTINUED TO MOVE ACROSS PARTS OF NORTHEAST IOWA
AND FAR SOUTHERN WISCONSIN...WITH RAIN RATES UP TO A QUARTER INCH
PER HOUR. A STRONGER UPPER LEVEL DISTURBANCE IS STILL SET TO MOVE
EAST TOWARD THE AREA THIS MORNING...AND THE HEAVIER RAINS...WITH
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR COULD STILL LIFT NORTH
INTO PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN.
THUS...THE FLOOD WATCH REMAINS IN EFFECT...AS A PROLONGED PERIOD
OF HEAVY RAIN MAY CAUSE RAPID RISES ON AREA RIVERS AND
STREAMS...AND SEND THEM INTO FLOOD. RAINFALL TOTALS FROM 1 TO 3
INCHES WILL BE POSSIBLE.

IAZ029-030-WIZ061-131800-
/O.CON.KARX.FA.A.0003.000000T0000Z-080913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
738 AM CDT SAT SEP 13 2008

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST IOWA...CLAYTON AND FAYETTE. 
  IN SOUTHWEST WISCONSIN...GRANT.

* UNTIL 1 PM CDT THIS AFTERNOON

* HEAVY RAINS...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR 
  AND STORM TOTALS OF 1 TO 3 INCHES REMAIN POSSIBLE ACROSS THE 
  WATCH AREA THROUGH THIS MORNING. 

* THIS SIGNIFICANT AMOUNT OF RAINFALL IN A SHORT PERIOD OF TIME 
  WILL CAUSE RIVERS AND STREAMS TO QUICKLY RISE. SOME RIVERS OR 
  STREAMS MAY GO INTO FLOOD. IF THUNDERSTORMS REPEAT OVER THE 
  SAME AREA FOR SEVERAL HOURS...FLASH FLOODING MAY RESULT. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

RRS
000 
WGUS63 KARX 131332
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
832 AM CDT SAT SEP 13 2008

...RAIN WILL CONTINUE BUT FLOODING THREAT LOOKS MINIMAL...

.RAIN AND A FEW THUNDERSTORMS BROUGHT AROUND AN INCH OF RAIN TO
PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN OVERNIGHT. WHILE
OFF AND ON RAIN WILL CONTINUE THROUGH MUCH OF THE DAY...THE THREAT
FOR HEAVY RAINS AND ASSOCIATED FLOODING IS QUITE LOW SO THE FLOOD
WATCH WILL BE CANCELLED A FEW HOURS EARLY.

A FEW SHOWERS OR ISOLATED THUNDERSTORMS MAY STILL DEVELOP THIS
AFTERNOON AS A LOW PRESSURE AREA DRIFTS BY. THERE COULD BE SOME
LOCAL RAINFALLS OF A HALF INCH BUT AGAIN THE THREAT FOR ANY
FLOODING LOOKS LOW.

AFTER ANOTHER CHANCE OF SOME SHOWERS ON SUNDAY...DRIER WEATHER IS
ON TAP FOR MUCH OF THE UPCOMING WEEK.

IAZ029-030-WIZ061-131445-
/O.CAN.KARX.FA.A.0003.000000T0000Z-080913T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE-CLAYTON-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE
832 AM CDT SAT SEP 13 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST
WISCONSIN HAS BEEN CANCELLED. RAINFALL OVERNIGHT WAS AROUND AN
INCH AND ADDITIONAL HEAVY RAIN THIS MORNING IS NOT EXPECTED.

$$

SHEA

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flood watch went out at Sep 12, 1:46 PM CDT, 16 minutes earlier.

Area forecast discussion, Sep 12, 1:46 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
146 PM CDT FRI SEP 12 2008

.UPDATED...

OPTED TO ISSUE FLOOD WATCH FOR FAR SOUTHERN ZONES AS
OUTLINED BELOW.  WATCH PRODUCT COMING SOON.  ADDITIONAL DISCUSSION
WILL FOLLOW IN THE NEXT HOUR OR SO.

MW

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
AFTERNOON      FOR WIZ061.

MN...NONE.
IA...FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
AFTERNOON      FOR IAZ029-IAZ030.

&&
Hazardous weather outlook, Sep 12, 4:45 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
445 AM CDT FRI SEP 12 2008

IAZ008-009-018-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053-131100-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-
JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINONA-
445 AM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO SPREAD NORTHEAST
ACROSS THE AREA TONIGHT...MAINLY AFTER MIDNIGHT. THE SHOWERS AND ANY
THUNDERSTORMS WILL BE MORE COMMON ALONG AND SOUTH OF INTERSTATE 90.
WITH LIMITED INSTABILITY...ANY THUNDERSTORMS THAT DO OCCUR ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
SATURDAY...ESPECIALLY IN THE MORNING. ANY THUNDERSTORMS THAT OCCUR
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY. RAINFALL REPORTS WOULD BE
APPRECIATED SATURDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ010-011-019-029-030-WIZ054-055-061-131100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-
WINNESHIEK-
445 AM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD NORTHEAST ACROSS THE
AREA TONIGHT...MAINLY AFTER MIDNIGHT. DUE TO LIMITED INSTABILITY...
ANY THUNDERSTORMS THAT DO OCCUR ARE NOT EXPECTED TO BE SEVERE.
HOWEVER...WITH A VERY MOIST AIRMASS IN PLACE JUST SOUTH OF THE
AREA...THE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINS. RAIN AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE
LATE TONIGHT. GIVEN THE DRIER CONDITIONS AND LOW RIVER LEVELS AT THIS
TIME...FLOODING ISSUES ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA SATURDAY...
ESPECIALLY IN THE MORNING. ANY THUNDERSTORMS THAT OCCUR ARE NOT
EXPECTED TO BE SEVERE. ADDITIONAL RAIN AMOUNTS OF UP TO AN INCH WILL
BE POSSIBLE...BUT UNLESS THESE RAINS FALL IN A VERY SHORT TIME NO
FLOODING IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY. RAINFALL REPORTS WOULD BE
APPRECIATED SATURDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS

Nearby

Flood Watches in Iowa, 2008Flood Watches in Wisconsin, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.